Tags

Type your tag names separated by a space and hit enter

Acute cyanide poisoning complicated by lactic acidosis and pulmonary edema.
Arch Intern Med. 1977 Aug; 137(8):1051-5.AI

Abstract

Massive cyanide poisoning occurred in a 21-year-old man who had ingested 600 mg of potassium cyanide. The clinical course was marked by acute pulmonary edema and lactic acidosis. Because the poison was unidentified until nine hours after ingestion, the patient received only supported treatment which included diuresis, oxygen, bicarbonate, and assisted ventilation. A review of the literature shows that many case reports are poorly documented and do not provide a firm basis for evaluating therapy. To our knowledge, only four patients, including ours, have had blood levels of cyanide measured. In the absence of a suitable history, diagnosis of cyanide poisoning is difficult. A simple chemical test which can be performed on gastric aspirate is available. Hydroxocobalamin may be used as a nontoxic specific antidote. Nonspecific supportive therapy is of great importance.

Authors

No affiliation info availableNo affiliation info availableNo affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
Journal Article
Research Support, U.S. Gov't, P.H.S.

Language

eng

PubMed ID

879942

Citation

Graham, D L., et al. "Acute Cyanide Poisoning Complicated By Lactic Acidosis and Pulmonary Edema." Archives of Internal Medicine, vol. 137, no. 8, 1977, pp. 1051-5.
Graham DL, Laman D, Theodore J, et al. Acute cyanide poisoning complicated by lactic acidosis and pulmonary edema. Arch Intern Med. 1977;137(8):1051-5.
Graham, D. L., Laman, D., Theodore, J., & Robin, E. D. (1977). Acute cyanide poisoning complicated by lactic acidosis and pulmonary edema. Archives of Internal Medicine, 137(8), 1051-5.
Graham DL, et al. Acute Cyanide Poisoning Complicated By Lactic Acidosis and Pulmonary Edema. Arch Intern Med. 1977;137(8):1051-5. PubMed PMID: 879942.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Acute cyanide poisoning complicated by lactic acidosis and pulmonary edema. AU - Graham,D L, AU - Laman,D, AU - Theodore,J, AU - Robin,E D, PY - 1977/8/1/pubmed PY - 1977/8/1/medline PY - 1977/8/1/entrez SP - 1051 EP - 5 JF - Archives of internal medicine JO - Arch Intern Med VL - 137 IS - 8 N2 - Massive cyanide poisoning occurred in a 21-year-old man who had ingested 600 mg of potassium cyanide. The clinical course was marked by acute pulmonary edema and lactic acidosis. Because the poison was unidentified until nine hours after ingestion, the patient received only supported treatment which included diuresis, oxygen, bicarbonate, and assisted ventilation. A review of the literature shows that many case reports are poorly documented and do not provide a firm basis for evaluating therapy. To our knowledge, only four patients, including ours, have had blood levels of cyanide measured. In the absence of a suitable history, diagnosis of cyanide poisoning is difficult. A simple chemical test which can be performed on gastric aspirate is available. Hydroxocobalamin may be used as a nontoxic specific antidote. Nonspecific supportive therapy is of great importance. SN - 0003-9926 UR - https://wwww.unboundmedicine.com/medline/citation/879942/Acute_cyanide_poisoning_complicated_by_lactic_acidosis_and_pulmonary_edema_ L2 - https://jamanetwork.com/journals/jamainternalmedicine/fullarticle/vol/137/pg/1051 DB - PRIME DP - Unbound Medicine ER -